Does anyone have any info or personal experience about
cross reactions between Clarithromycin and Azithromycin??
I had an allergic reaction (increased difficulty breathing throughout the week, chest tightness, some dizzyness, and at one point my upper lip was tingling) to Clarithromycin. I only took it for a week - one 500 mg pill twice a day. My LLD prescribed Azithromycin after I had the reaction to the Clarithro. and said it would be safe and a cross reaction is possible, but not likely. The pharmacist disagreed and said I shouldn't take the Azithro. if I had that reaction to the Clarithro.
Does anyone know about
/have any experience with a cross reaction between the two antibiotics? The info insert for Azithromycin had a ton of warnings about
difficulty breathing as a severe reaction, and the Clarithromycin insert had one mention of difficulty breathing as a reaction. After I stopped the Clarithro., I was able to breathe again. I want to try the Azithro. because my alternative is Levaquin, and that drug scares the poop out of me and would like to avoid taking that if it would be safe to take the Azithro. I do trust my LLD, but I have been sensitive to things I've never had reactions to before, so I'm just worried.
If anyone can help, it would be MUCH appreciated!!! Thanks in advance!
(note - I edited this post a little to shorten it and get to the point a little more)
Post Edited (Appliepie) : 5/7/2010 10:16:26 AM (GMT-6)